Jump to content

Midodrine


friday
 Share

Recommended Posts

I am curious, because in some of the posts i have read

about this drug midodrine helping some people.

The reason i'm asking about it, is because i was given Midodrine a few months back. It said not to take it if you were lying down or I think basically if you weren't upright.

So I only took it when i went out which maybe reduced it to once a day, if that. The times I did take it I didn't notice any difference from before i took it. In other words no immediate results.

The thing is My GP gave it to me and since he basically had no knowlegde of POTS he wouldnt know how it works on POTS people.

So I am asking you, How does one take it? I mean do you in fact have to be upright or do you take it a few times a day reguardless of what you are doing that day? Also it is something you would feel a differece right away or does it have to get into your system and gradually work?

Any help appreciated.

Sue

Link to comment
Share on other sites

the general directive is to not take the med if laying down...the reason is b/c of BP potentially getting too high for some. that said, i take it when i wake up in the morning, cannot get out of bed until it "kicks in", and keep it in my system continuously. and i cannot stay upright for more than several hours at a time (seated i mean...standing is only a few minutes). thus i spend a lot of my time laying down, reclined, etc. my docs (of which i've seen several of the top autonomic docs) have always told me not to worry about the precaution.

this is not to say that you should assume this automatically. while you should get a doctor to direct you, if you have your own BP monitor that could give you some good info if your doc isn't familiar. if you're one who's BP gets high laying down then you may have to be more cautious.

hope this helps,

:lol: melissa

Link to comment
Share on other sites

Hi Sue,

I was very cautious when I first started Midodrine, but I've learned that my BP is so low naturally, that even laying down on Midodrine, it only gets to about 130/85. You might want to talk to your doctors about measuring your BP in different positions when on the Midodrine, that's one way to discover if you can handle being supine while on it.

Also, if you're not feeling any effects, it might be because the dose is too low, you might also want to talk to your doctors about that. I started on 2.5 mg, but went up to 5 mg pills, which is the perfect amount for me.

Good luck, Midodrine has been a wonder drug for me, I hope you can find some relief with it too :lol:

Hugs,

Lauren

Link to comment
Share on other sites

Hi,

I am on Midodrine right now, 10mg, 3 times a day. My cardio is going to measure my bp laying down to see if I could take a dose laying down, since I have been feeling aweful lately. He thinks my bp is low at night...

Jacquie

Link to comment
Share on other sites

I agree with Sunfish and the others. I've had my BP measured often when I'm on it and lying down, and my BP is normal. Or it might start out a little bit higher and then come back down as I settle down.

If you're only taking it when you go out, but you don't go out much because you're not up to it, then it's not going to help you. I take it regularly whether I'm up doing stuff or feeling lousy and laying down. I'm taking 10 mg of ProAmatine 4 times a day, and I can tell when I need it, but it definitely helps more than taking nothing.

As to when it works, it kicks in soon after taking it, but I think you'll notice the greatest improvement over time. I hope it helps you!!

Link to comment
Share on other sites

When I was on midodnine I took 2.5 mg, at 7am ,11am,2pm,5pm,8pm ( I forgot alot of the time just because of how aften I was to take it) I helped me at the doeses. I am not sure why but it did work better then taking 10 mg twice a day. The bad thing was over time it stoped working for me, and I begain to itch my head to the point it would bleed as a side effect to the drug, so I had to stop. The thing was it took alot of trail in error with the amounts to find one that worked. So don't give up on the med yet talk to your doctor as see if there are other opitons for you.

Link to comment
Share on other sites

Guest sonotech

From what I know about Midodrine, it is a "short" acting drug..meaning that it stays in your system for only a short period of time and that is why you have to take it every 4 hours or so. This is a good thing because should you have a reaction, you can stop the drug immediately and don't have to wean yourself off of it and it should leave your system that day.

So, if you take 1 midodrine in the a.m., you should still be able to take an afternoon nap (if you don't take a 2nd dose), but I agree on checking with your doctor or even the pharmacist might have more info for you.

I naturally have LOW BP also, but when I took midodrine and the layed down (I didn't lay down on purpose...I passed out) it gave me such a SEVERE migraine (which I am prone to migraines anyway) that I couln't stand it ....and at this time my BP was not "clinically" considered high, but was higher than my usual.

So, maybe just do a bit of research on the med. It has helped lots of people, and others it hasn't, but definately worth figuring out!

Link to comment
Share on other sites

Thanks for all of the info. it seems it might be worth a try on a different dosage.

I ussually don't have a very high bp laying down.

I also have a bp monitor so I could keep a check on it that way.

I'll talk to my doc about it thanks to all.

Sue

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...